MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue with several duramax catheters.Per the user, they have recently had eight incidents of broken clamps of permacath catheters.All incidents occurred with the same scenario.The clamps were broken outside the patients resulting in the catheter having to be removed and replaced.The patients did not experience any adverse effects or harm due to these incidences.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).For each of the 8 occurrences, reference: (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of broken clamp cannot be confirmed.No sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A possible root cause for the clamps breaking could be due to handling damage during use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number states: "catheter will be damaged if clamps other than what is provided with this kit are used.Irrigate catheter with saline, then clamp catheter extensions to assure that saline is not inadvertently drained from lumens.Use clamps provided.Caution: do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided.Attach syringes to both extensions and open clamps.Blood should aspirate easily from both arterial and venous sides.If either side exhibits excessive resistance to blood aspiration, the catheter may need to be rotated or repositioned to obtain adequate blood flows.Once adequate aspiration has been achieved, both lumens should be irrigated with saline filled syringes using quick bolus technique.Assure that extension clamps are open during irrigation procedure.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.Once the catheter is locked with heparin, close the clamps and install injection caps onto the extensions' female luers.Caution: extension clamps should only be open for aspiration, flushing, and dialysis treatment." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).For each of the 8 occurrences, reference: (b)(4), 1317056-2023-00047.(b)(4), 1319211-2023-00025.(b)(4), 1319211-2023-00026.(b)(4), 1319211-2023-00027.(b)(4), 1319211-2023-00028.(b)(4), 1319211-2023-00029.(b)(4), 1319211-2023-00030.(b)(4), 1319211-2023-00031.

Brand Name
DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16771259
Report Number1319211-2023-00031
Device Sequence Number3139753
Product Code MSD
UDI-Device IdentifierH787103028045
UDI-PublicH787103028045
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown